MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290146
Medical Device Problem Codes Unintended Power Up (1162); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a hip replacement, one (1) werewolf 20000 controller was firing off randomly, it would activate by itself without anyone touching the trigger.The procedure was resumed, without any delay, using a similar s+n back-up product.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.Visual inspection observed a dark marking on one of the prongs in the power port.Functional evaluation revealed no issues.The unit did not spark or show signs of arcing, the unit did not activate any function on its own, and the unit did not have power cycling related issues.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include failure of a concomitant device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
WEREWOLF APL CONTROLLER (RF20000-APL)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24817051
Report Number3006524618-2026-00176
Device Sequence Number9600980
Product Code GEI
UDI-Device Identifier00885556787236
UDI-Public885556787236
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K210423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer06/04/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown